Stochastic Model of Internet Access Patterns

Masaki AIDA  Tetsuya ABE  

Publication
IEICE TRANSACTIONS on Communications   Vol.E84-B   No.8   pp.2142-2150
Publication Date: 2001/08/01
Online ISSN: 
DOI: 
Print ISSN: 0916-8516
Type of Manuscript: Special Section PAPER (Special Issue on Internet Technology)
Category: Traffic Measurement and Analysis
Keyword: 
Internet,  stochastic process,  destination address,  LRU stack,  caching,  

Full Text: PDF>>
Buy this Article




Summary: 
This paper investigates the stochastic property of the packet destinations and proposes an address generation algorithm which is applicable for describing various Internet access patterns. We assume that a stochastic process of Internet access satisfies the stationary condition and derive the fundamental structure of the address generation algorithm. Pseudo IP-address sequence generated from our algorithm gives dependable cache performance and reproduces the results obtained from trace-driven simulation. The proposed algorithm is applicable not only to the destination IP address but also to the destination URLs of packets, and is useful for simulation studies of Internet performance, Web caching, DNS, and so on.